doi: 10.3934/dcds.2020134

On the measure of KAM tori in two degrees of freedom

Dipartimento di Matematica e Fisica, Università degli Studi Roma Tre, Largo San L. Murialdo 1 - 00146 Roma, Italy

Received  August 2019 Revised  November 2019 Published  February 2020

A conjecture of Arnold, Kozlov and Neishtadt on the exponentially small measure of the "non-torus" set in analytic systems with two degrees of freedom is discussed.

Citation: Luca Biasco, Luigi Chierchia. On the measure of KAM tori in two degrees of freedom. Discrete & Continuous Dynamical Systems - A, doi: 10.3934/dcds.2020134
References:
[1]

V. I. Arnold, Conditions for the applicability, and estimate of the error, of an averaging method for systems which pass through states of resonance in the course of their evolution, Collected Works, 1 (1965), 477-480.  doi: 10.1007/978-3-642-01742-1_31.  Google Scholar

[2]

V. I. Arnold, V. V. Kozlov and A. I. Neishtadt, Mathematical Aspects of Classical and Celestial Mechanics, , Springer-Verlag, Berlin, 2006.  Google Scholar

[3]

L. Biasco and L. Chierchia, On the measure of Lagrangian invariant tori in nearly–integrable mechanical systems, Rend. Lincei Mat. Appl., 26 (2015), 423-432.  doi: 10.4171/RLM/713.  Google Scholar

[4]

L. Biasco and L. Chierchia, KAM Theory for secondary tori, arXiv: 1702.06480v1 [math.DS]. Google Scholar

[5]

L. Biasco and L. Chierchia, Explicit estimates on the measure of primary KAM tori, Ann. Mat. Pura Appl. (4), 197 (2018), 261-281.  doi: 10.1007/s10231-017-0678-8.  Google Scholar

[6]

L. Biasco and L. Chierchia, On the topology of nearly–integrable Hamiltonians at simple resonances., To appear in Nonlinearity, 2020. arXiv: 1907.09434 [math.DS] Google Scholar

[7]

L. Biasco and L. Chierchia, Exponentially small measure of the non–torus set in 2 degrees of freedom, Work in progress. Google Scholar

[8]

P. A. M. Dirac, The adiabatic invariance of the quantum integrals, Proc. R. Soc. Lond., Ser. A, Math. Phys. Eng. Sci., 107 (1925), 725-734.  doi: 10.1098/rspa.1925.0052.  Google Scholar

[9]

M. GuzzoL. Chierchia and G. Benettin, The steep Nekhoroshev Theorem, Commun. Math. Phys., 342 (2016), 569-601.  doi: 10.1007/s00220-015-2555-x.  Google Scholar

[10]

B.R. HuntT. Sauer and J.A. Yorke, Prevalence: a translation-invariant "almost every" on infinite-dimensional spaces, Bull. Amer. Math. Soc. (N.S.), 27 (1992), 217-238.  doi: 10.1090/S0273-0979-1992-00328-2.  Google Scholar

[11]

B. R. Hunt and V. Y. Kaloshin, Prevalence, chapter 2, Handbook in Dynamical Systems, edited by H. Broer, F. Takens, B. Hasselblatt, 3 (2010), 43–87. Google Scholar

[12]

A. G. MedvedevA. I. Neishtadt and D. V. Treschev, Lagrangian tori near resonances of near–integrable Hamiltonian systems, Nonlinearity, 28 (2015), 2105-2130.  doi: 10.1088/0951-7715/28/7/2105.  Google Scholar

[13]

A. I. Neishtadt, On passage through resonances in the two-frequency problem, Sov. Phys., Dokl., 20 (1975), 189-191.   Google Scholar

[14]

A. I. Neishtadt, Averaging, passage through resonances, and capture into resonance in two–frequency systems, Russian Math. Surveys, 69 (2014), 771-843.  doi: 10.4213/rm9603.  Google Scholar

[15]

N. N. Nekhoroshev, An exponential estimate of the time of stability of nearly- integrable Hamiltonian systems I, Math. Surveys, 32 (1977), 1-65.   Google Scholar

[16]

J. Pöschel, Nekhoroshev estimates for quasi–convex Hamiltonian systems,, Math. Z., 213 (1993), 187-216.  doi: 10.1007/BF03025718.  Google Scholar

show all references

References:
[1]

V. I. Arnold, Conditions for the applicability, and estimate of the error, of an averaging method for systems which pass through states of resonance in the course of their evolution, Collected Works, 1 (1965), 477-480.  doi: 10.1007/978-3-642-01742-1_31.  Google Scholar

[2]

V. I. Arnold, V. V. Kozlov and A. I. Neishtadt, Mathematical Aspects of Classical and Celestial Mechanics, , Springer-Verlag, Berlin, 2006.  Google Scholar

[3]

L. Biasco and L. Chierchia, On the measure of Lagrangian invariant tori in nearly–integrable mechanical systems, Rend. Lincei Mat. Appl., 26 (2015), 423-432.  doi: 10.4171/RLM/713.  Google Scholar

[4]

L. Biasco and L. Chierchia, KAM Theory for secondary tori, arXiv: 1702.06480v1 [math.DS]. Google Scholar

[5]

L. Biasco and L. Chierchia, Explicit estimates on the measure of primary KAM tori, Ann. Mat. Pura Appl. (4), 197 (2018), 261-281.  doi: 10.1007/s10231-017-0678-8.  Google Scholar

[6]

L. Biasco and L. Chierchia, On the topology of nearly–integrable Hamiltonians at simple resonances., To appear in Nonlinearity, 2020. arXiv: 1907.09434 [math.DS] Google Scholar

[7]

L. Biasco and L. Chierchia, Exponentially small measure of the non–torus set in 2 degrees of freedom, Work in progress. Google Scholar

[8]

P. A. M. Dirac, The adiabatic invariance of the quantum integrals, Proc. R. Soc. Lond., Ser. A, Math. Phys. Eng. Sci., 107 (1925), 725-734.  doi: 10.1098/rspa.1925.0052.  Google Scholar

[9]

M. GuzzoL. Chierchia and G. Benettin, The steep Nekhoroshev Theorem, Commun. Math. Phys., 342 (2016), 569-601.  doi: 10.1007/s00220-015-2555-x.  Google Scholar

[10]

B.R. HuntT. Sauer and J.A. Yorke, Prevalence: a translation-invariant "almost every" on infinite-dimensional spaces, Bull. Amer. Math. Soc. (N.S.), 27 (1992), 217-238.  doi: 10.1090/S0273-0979-1992-00328-2.  Google Scholar

[11]

B. R. Hunt and V. Y. Kaloshin, Prevalence, chapter 2, Handbook in Dynamical Systems, edited by H. Broer, F. Takens, B. Hasselblatt, 3 (2010), 43–87. Google Scholar

[12]

A. G. MedvedevA. I. Neishtadt and D. V. Treschev, Lagrangian tori near resonances of near–integrable Hamiltonian systems, Nonlinearity, 28 (2015), 2105-2130.  doi: 10.1088/0951-7715/28/7/2105.  Google Scholar

[13]

A. I. Neishtadt, On passage through resonances in the two-frequency problem, Sov. Phys., Dokl., 20 (1975), 189-191.   Google Scholar

[14]

A. I. Neishtadt, Averaging, passage through resonances, and capture into resonance in two–frequency systems, Russian Math. Surveys, 69 (2014), 771-843.  doi: 10.4213/rm9603.  Google Scholar

[15]

N. N. Nekhoroshev, An exponential estimate of the time of stability of nearly- integrable Hamiltonian systems I, Math. Surveys, 32 (1977), 1-65.   Google Scholar

[16]

J. Pöschel, Nekhoroshev estimates for quasi–convex Hamiltonian systems,, Math. Z., 213 (1993), 187-216.  doi: 10.1007/BF03025718.  Google Scholar

[1]

Roman Šimon Hilscher. On general Sturmian theory for abnormal linear Hamiltonian systems. Conference Publications, 2011, 2011 (Special) : 684-691. doi: 10.3934/proc.2011.2011.684

[2]

Krešimir Burazin, Marko Vrdoljak. Homogenisation theory for Friedrichs systems. Communications on Pure & Applied Analysis, 2014, 13 (3) : 1017-1044. doi: 10.3934/cpaa.2014.13.1017

[3]

Fuzhong Cong, Yong Li. Invariant hyperbolic tori for Hamiltonian systems with degeneracy. Discrete & Continuous Dynamical Systems - A, 1997, 3 (3) : 371-382. doi: 10.3934/dcds.1997.3.371

[4]

Roberta Fabbri, Carmen Núñez, Ana M. Sanz. A perturbation theorem for linear Hamiltonian systems with bounded orbits. Discrete & Continuous Dynamical Systems - A, 2005, 13 (3) : 623-635. doi: 10.3934/dcds.2005.13.623

[5]

Juan Carlos Marrero. Hamiltonian mechanical systems on Lie algebroids, unimodularity and preservation of volumes. Journal of Geometric Mechanics, 2010, 2 (3) : 243-263. doi: 10.3934/jgm.2010.2.243

[6]

Manfred Deistler. Singular arma systems: A structure theory. Numerical Algebra, Control & Optimization, 2019, 9 (3) : 383-391. doi: 10.3934/naco.2019025

[7]

Xiaocai Wang, Junxiang Xu, Dongfeng Zhang. A KAM theorem for the elliptic lower dimensional tori with one normal frequency in reversible systems. Discrete & Continuous Dynamical Systems - A, 2017, 37 (4) : 2141-2160. doi: 10.3934/dcds.2017092

[8]

Andrea Davini, Maxime Zavidovique. Weak KAM theory for nonregular commuting Hamiltonians. Discrete & Continuous Dynamical Systems - B, 2013, 18 (1) : 57-94. doi: 10.3934/dcdsb.2013.18.57

[9]

C. Chandre. Renormalization for cubic frequency invariant tori in Hamiltonian systems with two degrees of freedom. Discrete & Continuous Dynamical Systems - B, 2002, 2 (3) : 457-465. doi: 10.3934/dcdsb.2002.2.457

[10]

Angelo B. Mingarelli. Nonlinear functionals in oscillation theory of matrix differential systems. Communications on Pure & Applied Analysis, 2004, 3 (1) : 75-84. doi: 10.3934/cpaa.2004.3.75

[11]

Sun-Sig Byun, Hongbin Chen, Mijoung Kim, Lihe Wang. Lp regularity theory for linear elliptic systems. Discrete & Continuous Dynamical Systems - A, 2007, 18 (1) : 121-134. doi: 10.3934/dcds.2007.18.121

[12]

Álvaro Pelayo, San Vű Ngọc. First steps in symplectic and spectral theory of integrable systems. Discrete & Continuous Dynamical Systems - A, 2012, 32 (10) : 3325-3377. doi: 10.3934/dcds.2012.32.3325

[13]

Santiago Capriotti. Dirac constraints in field theory and exterior differential systems. Journal of Geometric Mechanics, 2010, 2 (1) : 1-50. doi: 10.3934/jgm.2010.2.1

[14]

Michele V. Bartuccelli, G. Gentile, Kyriakos V. Georgiou. Kam theory, Lindstedt series and the stability of the upside-down pendulum. Discrete & Continuous Dynamical Systems - A, 2003, 9 (2) : 413-426. doi: 10.3934/dcds.2003.9.413

[15]

Diogo Gomes, Levon Nurbekyan. An infinite-dimensional weak KAM theory via random variables. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 6167-6185. doi: 10.3934/dcds.2016069

[16]

Xifeng Su, Lin Wang, Jun Yan. Weak KAM theory for HAMILTON-JACOBI equations depending on unknown functions. Discrete & Continuous Dynamical Systems - A, 2016, 36 (11) : 6487-6522. doi: 10.3934/dcds.2016080

[17]

John Boyd. Strongly nonlinear perturbation theory for solitary waves and bions. Evolution Equations & Control Theory, 2019, 8 (1) : 1-29. doi: 10.3934/eect.2019001

[18]

Firdaus E. Udwadia, Thanapat Wanichanon. On general nonlinear constrained mechanical systems. Numerical Algebra, Control & Optimization, 2013, 3 (3) : 425-443. doi: 10.3934/naco.2013.3.425

[19]

Leo T. Butler. A note on integrable mechanical systems on surfaces. Discrete & Continuous Dynamical Systems - A, 2014, 34 (5) : 1873-1878. doi: 10.3934/dcds.2014.34.1873

[20]

Amadeu Delshams, Pere Gutiérrez, Tere M. Seara. Exponentially small splitting for whiskered tori in Hamiltonian systems: flow-box coordinates and upper bounds. Discrete & Continuous Dynamical Systems - A, 2004, 11 (4) : 785-826. doi: 10.3934/dcds.2004.11.785

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (56)
  • HTML views (224)
  • Cited by (0)

Other articles
by authors

[Back to Top]